The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

First day on Amitriptyline 10mg


#1

Hi all, so after about 10 days of what I think is a flare up my neuro has agreed to stop the Candesartan and start me on a low dose of Amitriptyline, I was nervous to try this this evening as my symptoms are quite bad at the moment and was worried about side effects etc… after days of feeling faint, insteady, crippling head pain and facial tightness with the odd bit of visual dizziness thrown in for good measure I’m quite on edge anyway so am hoping to gain some relief although I know It will be some time before I see any real benefits if any. I guess its the dizziness side effect I am most scared of getting as I am very sensitive to it and pretty scared to be so out of control so yeah, hoping non of that is to come!!

I sit here writing with my sunglasses on as the screen is almost too much to bare. I was hoping to be back at work tomorrow however my brain has other ideas :frowning_face:

X


#2

You did take it though? Brave lass. I think it would be madness togo to work tomorrow if you did. It’ll ;robably make you sleepy. I was told to always take it 12 hours before I wanted to get up. Once you get used to it sure it’ll be fine. Ami works quite quickly, certainly within 28 days. Some people see some change/results in a few days. It’s good for computer screens/visual vertigo too. All very best with it. Helen


#3

I did Helen! I very nearly chickened out :see_no_evil: Im a total worrier so I was flapping a little haha, my house mate was like youll be fine and went to bed! Haha tough love… worked though! Im just relaxing in front of the TV atm -sunglasses the lot! Thank you for your reply! Really hope it helps!! :crossed_fingers::crossed_fingers: xx


#4

Hi! I sat on a script from my Dr for 3 months, frozen in fear of something making the dizziness worse. I finally hit rock bottom and took one… to my surprise, it didn’t get worse! I kept on for a few weeks and now have gone up 10mg per week for the past three weeks. Just bumped up to 40mg last night on my way to the 50mg the Dr wants me at. I am happy to report that I have less severe days, the Ami is helping! Hang in there… I was so scared… but as @turnitaround says “Ami is a bunny”. Absolutely no worse than any other “bad” day and I have hope now that I didn’t have before!


#5

Yes, don’t worry too much about Ami. Perhaps the biggest issue with switching meds is it unsettles your systems and your symptoms may escalate.

Hang in there!

PS Apologies for slightly unintended effect of xmas hat on your avatar :blush:

The hats will be off after xmas :slight_smile:


#6

While Kirsty cannot see from under her hat, I was going to compliment you James on the clever Christmas cheer!


#7

Wow Naejohn! Im so glad its not just me being a little anxious about it, im guessing its horror stories we all hear that dont help our nerves too ey? Im glad its working out for you though!! Gives me hope!!! :face_with_head_bandage:

Thank you for your replies everybody!! :kissing_heart::kissing_heart:


#8

Haha @turnitaround dont worry if I wasnt feeling so rubbish Id be wearing my reindeer headband in front of the TV right about now ha ha! :blush::joy:

Thank you for making me festive!!I :christmas_tree::gift:


#9

At least it will keep you warm :slight_smile:


#10

Absolutely!! Im just happy to be sat here in great company reasuring me that not everything is going to make worse… so thank you everyone :grin:


#11

I literally would start shaking and cry when my husband would try to encourage me to at least try it after suffering for 11 months. In retrospect, I can honestly say that I wish so badly that I would have started taking them when I was told to… a sad waste of potential “good” or at least “better” days. Keep us updated on your progress! I am seeing small changes all of the time and every small improvement to people like us are monumental! :smiling_face_with_three_hearts:


#12

@Naejohn I am so thrilled to hear your success! I can totally sympathise ive been flapping all day about it, and been putting it off since April! Staying on the Candesartan when it was doing very little but now another flare up has forced me to take the plunge and give it a go!! I really hope you continue to do well!

Best wishes Kirsty :kissing_heart:


#13

Just look at it this way. If you cant see it coming, you wont worry about it. It’s a blessing really. Helen


#14

On a different note, love the hats ! Great work James. Emily’s labradoodle looks better with the Hat. @flutters


#15

I’m not seeing the hats! What am I doing wrong?


#16

Emily had the same problem. Try to use internet explorer on your laptop.


#17

Suspect I’ve missed a theme out. Let me check. Looks good on yours too haha.

OK applied to all Themes now apart from ‘MV Vincent’ (because it doesn’t format well, may tweak it)

Apologies for missing you out initially :blush: